Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 636, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2011, 2:17 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 2:17 PM CDT (19:17 UTC)
- Expired
- Jul 6, 2011, 2:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
009 WUUS54 KMEG 061917 SVRMEG ARC021-055-MOC069-061945- /O.NEW.KMEG.SV.W.0636.110706T1917Z-110706T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 217 PM CDT WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... * UNTIL 245 PM CDT * AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF MCDOUGAL...OR 7 MILES NORTHWEST OF RECTOR...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARMADUKE...PIGGOTT...RECTOR...SENATH...DILLMAN...SCOBEVILLE... VINCIT AND OCTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3650 9025 3616 9003 3606 9041 3650 9053 TIME...MOT...LOC 1917Z 351DEG 3KT 3635 9035 $$
2 follow-up statements
786 WWUS54 KMEG 061930 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT WED JUL 6 2011 ARC021-055-MOC069-061945- /O.CON.KMEG.SV.W.0636.000000T0000Z-110706T1945Z/ CLAY AR-GREENE AR-DUNKLIN MO- 230 PM CDT WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL DUNKLIN...NORTHEASTERN GREENE AND EASTERN CLAY COUNTIES... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROCKETT...OR 6 MILES NORTHWEST OF RECTOR. THIS STORM WAS NEARLY STATIONARY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HICKORIA... MARMADUKE...PIGGOTT...RECTOR...SENATH...NOLAND...TIPPERARY...KNOB... HEUBNER...LEONARD...HARGRAVE CORNER...HOLLY ISLAND...BELL CITY AND PRATT. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3650 9025 3616 9003 3606 9041 3650 9053 TIME...MOT...LOC 1930Z 347DEG 2KT 3635 9035 $$
499 WWUS54 KMEG 061947 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CDT WED JUL 6 2011 ARC021-055-MOC069-061957- /O.EXP.KMEG.SV.W.0636.000000T0000Z-110706T1945Z/ CLAY AR-GREENE AR-DUNKLIN MO- 247 PM CDT WED JUL 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUNKLIN...NORTHEASTERN GREENE AND EASTERN CLAY COUNTIES HAS EXPIRED... AT 247 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. .CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE POSSIBLE FOR YOUR AREA. LAT...LON 3650 9025 3616 9003 3606 9041 3650 9053 TIME...MOT...LOC 1930Z 347DEG 2KT 3635 9035 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:58 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 6, 12:58 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1258 PM CDT WED JUL 6 2011 .UPDATE...UPDATED TO INCLUDE 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 1014 AM CDT WED JUL 6 2011/ UPDATE... AS OF 10 AM...SKIES WERE MOSTLY SUNNY ACROSS THE REGION. A FEW SHOWERS HAVE DEVELOPED OVER SOUTHERN MISSOURI. AS THE SHOWERS HAVE MOVED SOUTH INTO NORTHERN ARKANSAS...THEY HAVE WEAKENED OR FALLEN APART COMPLETELY. STILL EXPECTING A FEW AFTERNOON SHOWERS AND THUNDERSTORMS TODAY TO BE TRIGGERED BY DAYTIME INSTABILITY AND REMNANT OUTFLOW BOUNDARIES. ADJUSTED AFTERNOON HIGH TEMPERATURES SINCE IT IS A FEW DEGREES WARMER TODAY AT THIS TIME THAN IT WAS YESTERDAY. OTHER THAN THAT...FORECAST HAS REMAINED ON TRACK. NO ADDITIONAL UPDATES ARE EXPECTED. RRH PREV DISCUSSION... /ISSUED 258 AM CDT WED JUL 6 2011/ DISCUSSION... SKIES ARE MOSTLY CLEAR ACROSS THE FORECAST AREA EARLY THIS MORNING WITH TEMPERATURES MAINLY IN THE 70S. THE ONLY THUNDERSTORM ACTIVITY ANYWHERE NEAR THE REGION ARE SOME ISOLATED STORMS OVER MIDDLE TENNESSEE AND A LARGE MCS AFFECTING NORTHERN KANSAS AND SOUTHERN NEBRASKA. AS FAR AS THUNDERSTORM ACTIVITY OVER THE FORECAST AREA TODAY...IT APPEARS THAT THERE MAY BE SOME ISOLATED AFTERNOON AND EARLY EVENING STORMS BUT THAT WILL PROBABLY BE IT. MOST OF THE ACTIVITY THAT DEVELOPS SHOULD DIE OUT SHORTLY AFTER SUNSET. TEMPERATURES SHOULD NOT BE TOO BAD TODAY AND TONIGHT WITH READINGS FAIRLY CLOSE TO NORMAL LEVELS. THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY AS A WEAK COLD FRONT APPROACHES THE REGION THURSDAY AND MOVES INTO THE FORECAST AREA FOR THURSDAY NIGHT AND FRIDAY. WITH THE FRONT MOVING INTO THE REGION...TEMPERATURES WILL BE A LITTLE COOLER THAN TODAY. BY FRIDAY NIGHT...WHAT IS LEFT OF THE FRONT WILL MOVE OUT OF THE REGION BRINGING AN END TO THE CHANCE OF RAIN. BY SATURDAY...THE UPPER LEVEL RIDGE WILL BUILD BACK INTO THE REGION AND REMAIN IN PLACE FOR THE WEEKEND AND INTO MONDAY. THIS WILL MEAN DRY WEATHER WITH TEMPERATURES BECOMING HOT AGAIN WITH AFTERNOON READINGS IN THE UPPER 90S TO NEAR 100. A COLD FRONT WILL TRY TO MOVE TOWARD THE REGION ON TUESDAY WHICH MAY TRIGGER ISOLATED THUNDERSTORMS ACROSS THE FORECAST AREA. TEMPERATURES WILL REMAIN QUITE HOT ON TUESDAY AS WELL. ARS && .AVIATION... 18Z TAF CYCLE NEW TS ARE BEGINNING TO DEVELOP ON THE OLD OUTFLOW FROM CONVECTION OVERNIGHT IN MO TO THE NW OF JBR. FOR THIS REASON ADDED VCTS AT 21Z FOR JBR...AND LEFT JUST A CB IN FOR ISOLD TS AT ALL OTHER TAF LOCATIONS. NOT EXPECTING ANY LOWER VIS THAN 5SM AT TUP TONIGHT. OTHERWISE WINDS WILL GENERALLY BE LGT OUT OF THE SSW-SW TODAY NO MORE THAN 5-7 KT OUTSIDE OF TS/TS OUTFLOW BOUNDARIES...BECOMING MORE SE-VRB OVERNIGHT 5KT OR LESS. ADDED CB A LITTLE EARLIER AT 15-16Z BASED ON TRENDS FROM THE PAST TWO DAYS. TOO EARLY TO ACTUALLY PIN DOWN TIMES FOR CONVECTION AT INDIVIDUAL SITES...BUT THU LOOKS LIKE A BETTER CHC OF TS AT ALL LOCATIONS. NGU && .PRELIMINARY POINT TEMPS/POPS... MEM 94 75 91 75 / 20 20 50 60 MKL 93 69 89 70 / 20 20 50 60 JBR 95 73 88 72 / 20 30 50 60 TUP 93 71 93 73 / 20 20 40 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 6, 3:05 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT WED JUL 6 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 305 AM CDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH FRIDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:50 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| Jul 6, 5:18 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 42 min |
| Jul 6, 5:41 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.